Home » Frequently asked Questions on Health » Are my problems due to side effects of Remeron?

Are my problems due to side effects of Remeron?

Q: A year ago, I suffered a severe situational related depression, anxiety and insomnia. The doctor prescribed Remeron and asked me, if I wanted to try the sub lingual form, as it dissolves in the mouth and onset of action is quicker. I started taking 15 mg at bedtime and got immediate results for insomnia, and slept soundly for 6 hours every night. In 2 weeks, I increased it to 30 mg, and it helped with depression as well. I took it for 3 months, when I started getting side effects like rash on abdomen, strange taste in the mouth, smell in nose, vision changes and muscle twitches in the body. When I started having strong muscular jerks and involuntary limb movements, while I was asleep, I stopped taking the drug immediately. After stopping the drug, I faced problems like headache, dizziness, anxiety, irregular heartbeat, tightness and pain in chest, nausea, muscle weakness and cramps, burning and tingling sensations on the skin, thickened mucous in nose. But these symptoms did not improve even after stopping the drug. I searched about the drug online and found some evidence that Remeron could cause some of the above symptoms. I discovered that the sublingual form is sweetened with aspartame. I also discovered horror stories about how aspartame causes neurological damage. The only improvement has been a small decrease in the myoclonus or nocturnal jerks when I try to sleep. All other symptoms have just worsened. I cannot live the rest of my life with these symptoms. I have started to contemplate suicide to escape these symptoms. When I bring this up with my doctors, they brush me off, saying there is no definitive proof that such claims about aspartame are valid. If Remeron caused these side effects, what is my prognosis? I am worried that I have ALS, MS, Parkinson's, and CJD. But my doctor doesn't think so. If not one of the above, then I think it must be aspartame toxicity. I feel like a fool for not checking what it was sweetened with before using it. What can I do, to detoxify from aspartame?

A:Remeron is the brand name. The name of the medicine is mirtazepine. It is a very potent medicine (to be used when conventional anti-depressants are found to be ineffective) with a huge number of adverse reactions. More common and documented side effects include worsening of depression, suicidal tendency, hallucinations, weight gain, drowsiness, dizziness, nausea, dry mouth, palpitations, tachycardia, heart movement disorders, chest pain, fatigue, constipation, asthenia, flu syndrome, headache, hypertension, raised liver enzymes, cholesterol, triglycerides, oedema, exanthema, mania, paronia, bone marrow depression, jaundice, seizures, anxiety, agitation, myoclonus, movement disorders, myalgia, arthralgia, malaise, skin rash, pruritus, urticaria, alopecia, hyperkinesia, etc. If you compare the above known side effects with your own signs and symptoms, you would notice that nearly all of them are due to the drug and possibly rebound depression and/or withdrawal effects. Aspartame is not the cause. Nearly all the adverse effects are temporary and would disappear in due course since the medication has been stopped. What is needed is will power and not dependence on aggressively promoted "latest" drugs!

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------